Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking Cardura for enlarged prostate and crestor. What effect does a vodka and grapefruit drink result in?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I take Cardura for enlarge prostate and crestor . what effects does a vodka and grapefruit drink ?
Posted Tue, 27 Aug 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome,

Thanks for your query.

Interaction of alcohol with most types of medication can result in side-effects and sometimes even serious complications.

Cardura (doxazosin): Can interact with alcohol to result in symptoms like dizziness, light headedness, loss of consciousness, etc. Grapefruit juice has shown to interact with many medications, and amongst them cardura is also present. Patients are advised against combining the consumption of grapefruit juice while on cardura because the juice can increase the effect of this particular medication, resulting in more than required lowering of blood pressure, which can cause some serious complications.

Crestor (rosuvastatin): When mixed with alcohol can cause serious liver damage, which is why it is strictly prohibited to mix alcohol while on this medication. But, crestor has not shown to interact with grapefruit juice; but it still recommended to take the required precautions and discuss the same with your doctor.

I hope this information was helpful. Please feel free to write back to me with any further clarifications, I would be more than happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor